advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Ostroleka, Poland:

I have a 6 year old daughter. She has been suffering from diabetes for 8 months. She takes Eli Lilly N and R insulin. When we give her insulin, she has an allergy. Often painful tumours appear on her body. They disappear after 1-2 days, but they leave bruises. Although I administer her anti-allergy medicines, the problem still remains.

Answer:

There is a protocol to desensitize for insulin allergy. A good pediatric endocrine center can get in touch with Lilly to obtain it. Seek a specialist hospital and ask.

LD

Additional Comments from Dr. John Schulga

It may be a problem with the preservative and carrier fluid. Has changing insulin to another brand been considered?

JS

[Editor's comment: Sometimes, the welts are due to the latex stopper on the insulin bottle. You can try cleaning the needle with alcohol after drawing the insulin. SS]

DTQ-19990330055218
Original posting 7 Jul 1999
Additional comment added 25 July 1999
Posted to Insulin and Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.